MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION, INTERNAL; DISTRACTOR

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION, INTERNAL; DISTRACTOR
Model Number 51-605-30-09
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2016
Type of Reportable Event Malfunction
Event or Problem Description
The guardian of the patient was making the final distraction turn when the device broke.Doctor stated it was not an issue as the distraction had already been completed.There were no consequences to the patient.
 
Additional Manufacturer Narrative
An investigation was performed using visual and stereo microscopic inspection on the broken distractor returned.Process evaluation was also performed based off the lot number provided.Tensile cracks were observed under the stereo microscope.Further observation determined there were no indications of material or manufacture defects.The product history device records were reviewed based on the lot number provided and no abnormalities were found.The results of the investigation conclude that the root cause for the breakage was due to mechanical overload on the device.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.

Brand Name
DISTRACTION, INTERNAL
Common Device Name
DISTRACTOR
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key6293030
Report Number9610905-2017-00005
Device Sequence Number1200561
Product Code MQN
UDI-Device Identifier00888118083319
UDI-Public(01)00888118083319
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K010139
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number51-605-30-09
Device Lot Number32126508
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/09/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/01/2017
Supplement Report FDA Received Date04/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age1 YR